Alabama, 2007Damaging Winds in Alabama, August 10, 2007
August 10, 2007 · NWS HUN · 3 events in 2 counties and zones
Isolated downbursts produced wind damage in Marshall and Cullman counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated downbursts produced wind damage in Marshall and Cullman counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Aug 10, 9:12 AM CST, 2 hours 43 minutes earlier.
Area forecast discussion, Aug 10, 9:12 AM CST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1012 AM CDT FRI AUG 10 2007
.DISCUSSION...
THE CURRENT FORECAST IS BASICALLY IN GOOD SHAPE. TEMPS UNDER
LARGE DOME OF HIGH PRESSURE CONTINUE TO RISE TO CURRENT FORECAST
HIGHS. ONLY ADDITION TO ZONES FOR UPDATE WILL BE MENTION OF NEAR
RECORD HIGHS FOR HUNTSVILLE AREA...AS RECORD HIGH FOR HUNTSVILLE
TODAY IS 102...SET IN 1956. WILL KEEP IN MENTION OF ISOLATED
SHRA/TSRA AS A COUPLE OF STORMS HAVE DEVELOPED IN LAWRENCE AND
LIMESTONE COUNTIES AS OF 1510Z. ZONES WILL BE UPDATED SHORTLY.
TROUTMAN
&&
.PREV DISCUSSION... /ISSUED 330 AM CDT FRI AUG 10 2007/
DISCUSSION...
SYNOPSIS...
A VERY WARM OVERNIGHT IS AGAIN IN PROGRESS WITH OUR URBAN LOCATIONS
(HSV/UAH-NWS/DCU/MSL) AT 2 AM ALL REPORTING TEMPS AOA 80F...WITH THE
HIGHEST AT DCU WITH 84F AIDED BY A WEST WIND AT 5KT.
LIKEWISE...MEMPHIS SITS AT 86F AND NASHVILLE AT 87F. THE UAH/MIPS
PROFILER HAS SHOWN A LLJ MAX OF 20-25KT AND WARM ADVECTION IN THE
LOWEST 1KM THIS MORNING...POSSIBLY AIDING THE WARMING JUST ABOVE THE
SFC. IN THE PAST HOUR...THE MIPS/KHTX PROFILERS SHOW A TROF PASSAGE
JUST ABOVE THE SURFACE THROUGH ABOUT 2 KM...EXHIBITING A WIND SHIFT
TO THE NW-N. WATER VAPOR IMAGERY SHOWS THE TAIL END OF THE GREAT
LAKES TROF EXTENDING INTO THE LAND BETWEEN THE LAKES REGION OF
WESTERN KY/TN WHERE LATE AFTERNOON/EVENING THUNDERSTORMS ERUPTED
EARLIER. AT THE SURFACE...A COOL FRONT LAGGED THE TROF EXTENDING
FROM NEAR BOWLING GREEN KY TO BETWEEN MEMPHIS AND JONESBORO AR. A
PRONOUNCED THETA-E RIDGE AND DEW POINT POOLING WAS NOTED ALONG THIS
BOUNDARY...WITH RUC SHOWING PWS 1.5-2 INCHES ALONG THE
FRONT...PEAKING OVER THE MEMPHIS AREA. ELEVATED CAPES WERE FAIRLY
HIGH IN THIS REGION (2000+ J/KG). A ROGUE SHRA RE-DEVELOPED BEFORE
MIDNIGHT IN NW TN...BUT HAS SINCE DIED. A POCKET OF HOTTER
WELL-MIXED AIR WAS LOCATED FROM MIDDLE KY AND TN INTO N AL...WHERE
AFTERNOON DEW POINTS DIPPED INTO THE LOWER-MID 60S. NOTE THE 00Z
KOHX SOUNDING.
SHORT TERM...TODAY AND TONIGHT.
THE QUESTION FOR TODAY IS WHETHER THE FRONT AND THETA-E RIDGE WILL
BE ENOUGH TO AID ISOLD CONVECTION. AND WE ARE HOPING FOR THIS AS IT
MAY BE OUR ONLY CHANCE OF RAIN IN THE NEXT 7-10 DAYS. AT THIS
POINT...THE SURFACE FRONT SHOULD SIT ACROSS SOUTHERN TN INTO THE
SHOALS BY 12-15Z...AND LIKELY PUSH S OF THE TN RIVER BY 18Z. DECENT
N FLOW ALREADY DETECTED JUST ABOVE THE SFC LAYER IS AN INDICATOR
THAT THE FRONT MAY ZOOM PAST THIS MORNING. THE NAM IS FORECASTING
DECENT ML-CAPE ATOP A PRONOUNCED INVERTED-V PROFILE. HOWEVER...THE
MOISTURE LAYER AT THE CCL IS FAIRLY THIN...WITH STRONG DRYING NOTED
ALOFT. IF A STORM CAN DEVELOP...THERE ARE PARAMETERS IN FAVOR OF
DRY MICROBURSTS. THE MPDI/WINDEX VALUES PEAK AROUND 18Z WITH THE
FRONT...WITH VALUES OF 1.4/66 RESPECTIVLY VIA THE NAM12.
HOWEVER...FEEL THE THREAT OF CONVECTION WILL BE HIGHER TO OUR S.
THUS...CHANCES OF ANY STORMS LOOK VERY LOW...AND BASED ON MOS...LESS
THAN 10 PCT. I MAY MAKE A LAST MINUTE CALL ON THIS...BUT FOR NOW I
WILL LEAVE THE ISOLD T IN THE FORECAST. AS WE HAVE SEEN...HEAT
INDICES HAVE BARELY TOUCHED 105F EACH AFTERNOON. HOWEVER...WILL
MAINTAIN THE HEAT ADVISORY FOR TODAY GIVEN THE PERSISTENCE OF THE
HOT TEMPERATURES AND EXPERIMENTAL HEAT STRESS INDEX STILL SHOWING
9.9 FOR TODAY.
LONGER TERM...SATURDAY AND BEYOND...
THE WEAK FRONTAL PASSAGE IS NOT GOING TO PROVIDE MUCH RELIEF...OTHER
THAN DROPPING TEMPS ONLY SLIGHTLY (THATS DEBATABLE AT THIS POINT)
AS NE FLOW BRINGS A NICE SURGE OF DRY ADVECTION. I HAVE RAISED
TEMPS TO AROUND 100F AGAIN IN A FEW SPOTS ON SATURDAY PER LATEST MOS
AND FORECAST SOUNDINGS SHOWING DEEP MIXING. FIRE DANGER WILL ALSO
INCREASE DUE TO A BRISKER FLOW...AND MIN RHS DROPPING BLO 30PCT.
THE HEAT WAVE IS GOING TO BUILD ACROSS MORE OF THE NATION INTO NEXT
WEEK AS THE UPPER RIDGE CENTERS ITSELF OVER THE CENTRAL PLAINS.
THIS RIDGE RE-EXPANDS ACROSS THE SOUTHEAST AGAIN AS WELL. THE GFS
IS SHOWING A BREAKDOWN OF THE RIDGE LATE NEXT WEEK...WITH SOME
ENSEMBLE MEMBERS BUILDING A TROF FURTHER S ALONG THE EASTERN CONUS.
ON THE FLIP SIDE...THE ECMWF BUILDS A 595+DKM RIDGE CENTERED OVER
THE MID SOUTH. 8H TEMPS CLIMBING TO 24-26C...10-8H THICKNESS NEAR
145DAM...BOTH WARMER THAN CURRENTLY...AND SUPPORTIVE OF ANOTHER
STRING OF 100+F TEMPS. 00Z GFS MOS IS FORECASTING 103F AT HSV ON
TUESDAY. IF THE ECMWF IS CORRECT...THIS STRING OF 100+ HEAT COULD
STRETCH THROUGHOUT THE WEEK. NOTE THE LATEST HYDROLOGIC OUTLOOK
(ESFHUN) FROM YESTERDAY MORNING FOR MORE INFORMATION. THE GOOD NEWS
IS THAT SFC DEW POINTS MAY REMAIN RATHER TOLERABLE DURING THE
DAYTIME HOURS...AT LEAST DURING THE EARLY PART OF NEXT WEEK.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...HEAT ADVISORY UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES:
COLBERT...CULLMAN...DE KALB...FRANKLIN AL...JACKSON...
LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...MARSHALL...
AND MORGAN.
TN...HEAT ADVISORY UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES:
FRANKLIN TN...LINCOLN...AND MOORE.
&&
08Hazardous weather outlook, Aug 10, 4:14 AM CST, 7 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
514 AM CDT FRI AUG 10 2007
ALZ001>010-016-TNZ076-096-097-101815-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
514 AM CDT FRI AUG 10 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT...
A HEAT ADVISORY IS IN EFFECT FOR NORTHERN ALABAMA AND PORTIONS OF
SOUTH CENTRAL TENNESSEE TODAY THROUGH 7 PM...AS HEAT INDICES WILL
BE AROUND 105 DEGREES DURING THE AFTERNOON. PROLONGED EXPOSURE TO
HEAT INDICES AT THIS LEVEL MAY CAUSE HEAT EXHAUSTION OR EVEN HEAT
STROKE. THE ELDERLY AND THE YOUNG ARE PARTICULARLY SUSCEPTIBLE TO
THE EFFECTS OF THE HEAT.
AN ISOLATED SHOWER OR THUNDERSTORM IS POSSIBLE IN THE CENTRAL
TENNESSEE VALLEY TODAY. A STRONG WIND GUST WILL BE
POSSIBLE...MAINLY SOUTH OF THE TENNESSEE RIVER.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
SOME RELIEF IS EXPECTED THIS WEEKEND...AS A FRONT MOVES THROUGH
THE AREA...AND TEMPERATURES DROP A FEW DEGREES ESPECIALLY AT
NIGHT.
A RESURGENCE OF HEAT IS ANTICIPATED BY MONDAY HOWEVER...AS THE
STRONG RIDGE BEGINS TO BUILD BACK OVER THE SOUTHEAST. HIGHS AT OR
ABOVE 100 DEGREES ARE EXPECTED BY TUESDAY IN MANY AREAS...WITH THE
HEAT POSSIBLY CONTINUING THROUGH THE END OF THE WEEK.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT EXPECTED AT THIS TIME.
KDW
In the hours before
Special weather statement, Aug 10, 10:43 AM CST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1143 AM CDT FRI AUG 10 2007
ALZ005>007-101745-
LIMESTONE-MADISON-MORGAN-
INCLUDING THE CITIES OF...ATHENS...HUNTSVILLE...DECATUR
1143 AM CDT FRI AUG 10 2007
...SIGNIFICANT WEATHER ALERT FOR SOUTHERN LIMESTONE...MORGAN AND
SOUTHERN MADISON COUNTIES UNTIL 1245 PM CDT...
AT 1138 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SMALL AREA OF STRONG THUNDERSTORMS EXTENDING SOUTHWEST FROM NEAR
REDSTONE ARSENAL...TO PRICEVILLE AND SOMERVILLE IN MORGAN COUNTY.
WINDS UP TO 35 MPH...OCCASIONAL LIGHTNING AND HEAVY DOWNPOURS ARE
EXPECTED WITH THIS STORM.
* LOCATIONS NEAR THE PATH INCLUDE...
SOMERVILLE
TRIANA
FALKVILLE
TROUTMAN
Special weather statement, Aug 10, 11:44 AM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1244 PM CDT FRI AUG 10 2007
ALZ008-016-101815-
CULLMAN-MARSHALL-
1244 PM CDT FRI AUG 10 2007
...SIGNIFICANT WEATHER ALERT FOR CULLMAN AND MARSHALL COUNTIES UNTIL
115 PM CDT...
AT 1242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MORGAN CITY TO 10
MILES SOUTHWEST OF ARAB...MOVING EAST AT 10 MPH.
WINDS UP TO 35 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
BAILEYTON.
HOLLY POND.
JOPPA.
EDDY.
ARAB.
UNION GROVE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
KTW
Thunderstorm Wind, Cullman
- When
- August 10, 11:55 AM CST
- Where
- Cullman County, 1.43 mi SSW of County Line
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.281, -86.711
Thunderstorm winds blew a tree down onto a mobile home. Time estimated.
Thunderstorm Wind, Marshall
- When
- August 10, 11:55 AM CST
- Where
- Marshall County, 1.34 mi ESE of Arab to 1.76 mi SW of Grassy
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.314, -86.478
Trees were blown down by thunderstorm winds along Arad Thompson Road in Arab and along Apollo Road southeast of Arab.
Thunderstorm Wind, Cullman
- When
- August 10, 12:20 PM CST
- Where
- Cullman County, 0.64 mi S of Jones Chapel to 0.79 mi WSW of Cullman
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Newspaper
- Coordinates
- 34.211, -87.051
Thunderstorm winds blew down large trees and caused power outages of up to 2600 residents in the Jones Chapel area. One tree feel on a mobile home likely causing a total loss. The home was unoccupied at the time. A tin roof was ripped of of a barn along County Road 940.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in South Carolina, August 10 to 11, 20079 injured · $1.0 million · 95 kt wind · 4 events
- Excessive Heat in Texas, August 10, 20071 death · 1 injured · 1 event
- Excessive Heat in Nevada, August 10, 20071 death · 1 event
- Heat in North Carolina, August 10, 20071 death · 1 event
- Damaging Winds in North Carolina, August 10, 20074 injured · $1.0 million · 75 kt wind · 11 events
- Tornadoes and Hail in Montana, August 10, 2007$72,000 · EF1 · 46 events
- Tornado and Hail in North Dakota, August 10 to 11, 2007$267,000 · EF0 · 29 events
- Flash Flood and Hail in Minnesota, August 10 to 11, 20071 injured · 1.75 in hail · 64 events
- Heavy Rain in New Jersey, August 10, 2007$100,000 · 1 event
- Flash Flood and Hail in Arizona, August 10, 2007$70,000 · 70 kt wind · 7 events
- Tornadoes and Hail in North Dakota, August 10, 2007EF1 · 15 events
- Tornadoes and Hail in South Dakota, August 10, 2007EF0 · 25 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 50957, 50958, 50959.